| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refx5221 showed three other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
Event or Problem Description
It was reported via phone call "picc is leaking at the purple hub." additional information received 03/17/2022 it was reported "place a double lumen picc line in patient.Attached microclave (end cap) to both lumens of the picc.Flushed both lumens with 10 ml of normal saline.Noted leaking between microclave and hub of picc line.Removed and replaced a different microclave with the same results.Picc line was exchanged.No leaking noted.At what point during device use was the leak discovered: infusion, external what was infusion when the leak was discovered? unknown any patient symptoms related to fluid leak? no was the catheter removed? was a new catheter placed? yes, yes what type of catheter securement was utilized? unknown placement date: unknown explant date: (b)(6) 2022.Was there any patient harm reported? no harm.
Event or Problem Description
It was reported via phone call " picc is leaking at the purple hub." additional information received: it was reported "place a double lumen picc line in patient.Attached microclave (end cap) to both lumens of the picc.Flushed both lumens with 10 ml of normal saline.Noted leaking between microclave and hub of picc line.Removed and replaced a different microclave with the same results.Picc line was exchanged.No leaking noted.At what point during device use was the leak discovered: infusion, external.¿ what was infusion when the leak was discovered? unknown.¿ any patient symptoms related to fluid leak? no.¿ was the catheter removed? was a new catheter placed? yes, yes.¿ what type of catheter securement was utilized? unknown.¿ placement date: unknown.¿ explant date: (b)(6) 2022.¿ was there any patient harm reported? no harm.Medwatch received 05/27/2022: "powerpicc was found to be leaking at purple lumen.Manufacturer investigated and found molding defect.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, leakage was observed at the junction between the purple luer adapter and the injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.
Event or Problem Description
It was reported via phone call " picc is leaking at the purple hub." additional information received: it was reported "place a double lumen picc line in patient.Attached microclave (end cap) to both lumens of the picc.Flushed both lumens with 10 ml of normal saline.Noted leaking between microclave and hub of picc line.Removed and replaced a different microclave with the same results.Picc line was exchanged.No leaking noted.At what point during device use was the leak discovered: infusion, external.¿ what was infusion when the leak was discovered? unknown.¿ any patient symptoms related to fluid leak? no.¿ was the catheter removed? was a new catheter placed? yes, yes.¿ what type of catheter securement was utilized? unknown.¿ placement date: unknown.¿ explant date: (b)(6) 2022.¿ was there any patient harm reported? no harm.